Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 28, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 1999, 1:52 PM EDT for Hancock County, Wyandot County, Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 1999, 1:52 PM EDT (17:52 UTC)
- Expired
- Jul 1, 1999, 2:40 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Hancock County, OH, Wyandot County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:30 PM EDT | Thunderstorm Wind | Carey, OH | Many trees and powers lines downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 011757 RRA SVRCLE OHC063-175-011840- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 152 PM EDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWESTERN OHIO WYANDOT COUNTY IN NORTHWESTERN OHIO * UNTIL 240 PM EDT * AT 155 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF FINDLAY OR 3 MILES SOUTHWEST OF MOUNT BLANCHARD... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... WHARTON CAREY SYCAMORE DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDINGb AND STAY AWAY FROM WINDOWS. $$ ACR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:23 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 9:23 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 923 AM EDT THU JUL 1 1999 CURRENT FCST GEN OKAY. PRECIP MAINLY IN IN AND XTRM NW OH. THIS RUNS SHOWS NARROW WINDOW OF CONVERGC/DIVERGC COUPLET AND ASSOCIATED UVV OVR CLE ABT 18Z AND NE OF ERI BY 00Z. WITH SML WINDOW OF OPPORTUNITY AND CURRENT FRAGMENTED LOOK TO PRECIP...WL DROP POPS OVR ERN PART OF AREA TO LIKELY POPS VERSUS CAT. AMS BCMS FAIRLY UNSTBL OVR WRN PART OF AREA BY LATE AFTN WITH LIS PROGGED TO BE ARND MINUS 2...CAPE OF 1000 TO 1400 J/KG AND HELICITY ABT 150 OR SO. HOWEVER...JET STREAK MOVS PAST BY LATE AFTN SO AREA IN REGION OF UPR CONVERGC. MAY SEE AN ISOLATED SVR STRM OR TWO BUT WITH MARGINAL TEMPS AND SOME CLDS FEEL BEST MOVE IS TO KP MENTION OF SVR OUT OF ZONES. WITH LESS PRECIP COVERAGE IN ERN AREAS WL NUDGE TEMPS AT TAD. .CLE...NONE. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:33 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 47 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 63 min |
| Jul 1, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 51 min |
| Jul 1, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Jul 1, 4:18 PM EDT | Tornado Warning | CLE | Medina | 47 min |
| Jul 1, 4:52 PM EDT | Tornado Warning | CLE | Medina | 48 min |
| Jul 1, 5:02 PM EDT | Tornado Warning | CLE | Summit | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.